North Carolina, 2015Flood in North Carolina, August 25, 2015
August 25, 2015 · NWS ILM · 1 event in 1 county or zone
A slow moving cold front produced flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front produced flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 25, 12:21 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 25, 12:21 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
121 PM EDT TUE AUG 25 2015
.SYNOPSIS...
AN APPROACHING FRONT WILL MOVE INTO THE AREA TODAY AND THEN
STALL...OSCILLATING BACK AND FORTH ACROSS THE AREA THROUGH MID WEEK.
THE FRONT MAY REMAIN IN CLOSE PROXIMITY THROUGH THE WEEKEND. THE
RISK FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AS LONG AS THE
FRONT REMAINS NEARBY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 120 PM TUESDAY...NO SIGNIFICANT CHANGES WITH THIS UPDATE BUT
HAVE RAMPED POP UPWARD ACROSS NE ZONES TO ACCOUNT FOR LATEST RADAR
DEPICTION. PREVIOUS DISCUSSION BELOW:
AS OF 1030 AM TUESDAY...VERY SLOW MOVING COLD FRONT IS DRIFTING
SE...CURRENTLY ALIGNED FROM ABOUT SAINT PAULS...TO
BENNETTSVILLE...TO HARTSVILLE. ALTHOUGH THE WINDS ARE LIGHT...MAKING
THE WIND SHIFT DIFFICULT TO IDENTIFY...A CLEAR DEMARCATION EXISTS IN
THE LOW STRATUS LEVEL CLOUDS WHICH MARK THE COLD FRONT CLEARLY.
THIS FRONT WILL CONTINUE TO DRIFT SE THROUGH THE AFTN...AND THEN
STALL AS IT INTERACTS WITH THE SEA BREEZE ACROSS THE ILM CWA. AT THE
SAME TIME...LOW PRESSURE DEVELOPING ALONG THIS FRONT NEAR COLUMBIA
SC WILL DRIFT NE...WHILE 300MB JETTING BEGINS TO STRENGTHEN NORTH OF
THE AREA...AIDING IN UPPER LEVEL DIFFLUENCE. ALL OF THESE FEATURES
TOGETHER WILL CAUSE SHOWERS AND TSTMS TO INCREASE IN COVERAGE
TODAY...LIKELY FILLING IN ACROSS THE EASTERN 2/3 OF THE CWA THIS
AFTN AND EVE WHERE LIKELY POP IS IN PLACE. THE HIGH-RES ARW SEEMS TO
BE MODELING THE CURRENT SITUATION THE BEST AND IS LEANED UPON FOR
TODAYS FORECAST...AND THIS IMPLIES TOO THAT ONCE HEATING BEGINS TO
WANE THIS EVENING AND TONIGHT...COVERAGE AND INTENSITY OF SHOWERS
AND TSTMS SHOULD DIMINISH...BUT AT LEAST SCHC POP WILL REMAIN
WARRANTED THROUGH THE OVERNIGHT.
TEMPS TODAY WILL WARM INTO THE UPPER 80S...WITH A FEW MID 80S WHERE
CLOUD COVER AND SHOWERS ARE MORE PERSISTENT. LOWS TONIGHT WILL DROP
INTO THE UPR 60S WELL INLAND...LOW 70S AT THE BEACHES.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM TUESDAY...WEDNESDAY IS SHAPING UP TO BE QUITE
SIMILAR TO TUESDAY AS HYBRID COLD FRONT/SEA BREEZE BOUNDARY HANGS
UP SOMEWHERE JUST INLAND FROM THE COAST. AREAS ALONG AND EAST OF
THIS BOUNDARY WILL EXPERIENCE SCATTERED SHOWERS AND THUNDERSTORMS.
ALSO LIKE TUESDAY THERE WILL BE SOME MID LEVEL DRY AIR THAT WILL
BOTH INHIBIT MORE WIDESPREAD CONVECTION AND ALSO YIELD A SMALL BUT
NON ZERO THREAT FOR GUSTY/STRONG WINDS IN DEEPER CELLS. ACTUAL
SEVERE GUSTS HOWEVER WILL BE HARD PRESSED TO MATERIALIZE. AS MID
LEVEL TROUGHINESS REMAINS TO OUR WEST THURSDAY ALBEIT IN A
WEAKENED STATE THIS FRONT MAY SHOW LITTLE MOVEMENT EVEN AS SURFACE
LOW PRESSURE ALONG IT RETROGRADES INTO GEORGIA. IN FACT THE
FORECAST HAS BEEN PLAYING 'CATCH UP' WITH RESPECT TO HOW QUICKLY
THIS ENTIRE SETUP PROGRESSES OFF THE COAST. TAKING A LOOK AT 200MB
SHOWS THAT THIS MAY NOT HAPPEN VERY QUICKLY AT ALL AS THERE IS
MORE ENERGY DIGGING INTO THE WESTERN/UPSTREAM SIDE OF THE WAVE
THAN THE EASTERN/DOWNSTREAM. LATE THURSDAY SOME DRIER AIR MAY
INFILTRATE OUR FAR INLAND COUNTIES.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 AM TUESDAY...COLD FRONT WILL BE SINKING OFF THE COAST
OVER THE WEEKEND BUT IN NO HURRY AT ALL. AS SUCH RAIN CHANCES MAY
LINGER INTO THE WEEKEND AT LEAST ALONG COASTAL AREAS. MID LEVEL
RIDGING OVER THE SOUTHWESTERN U.S. AND OVER THE WESTERN ATLANTIC
KEEP A SENSE OF WEAKENING TROUGHINESS OVER THE SOUTHEASTERN U.S.
THAT WILL CHANNEL MID LEVEL MOISTURE INTO THE COASTAL PLAIN OF THE
CAROLINAS. WHAT MAY END UP DICTATING HOW UNSETTLED THE WEATHER
REMAINS APPEARS TO HINGE UPON HOW MUCH LOW LEVEL MOISTURE
(ASSOCIATED WITH THE FRONT) REMAINS IN PLACE. TEMPERATURES WILL BE
NEAR CLIMO BY DAY OR PERHAPS LOWER SHOULD AMPLE CLOUD COVER
REMAIN. FOR THE SAME REASONS NIGHTTIME LOWS WILL BE NEAR TO
SLIGHTLY ABOVE CLIMO.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SHOWERS AND THUNDERSTORMS WILL FILL IN BETWEEN THE
INLAND AND COASTAL TERMINALS THIS AFTERNOON AS A WEAK FRONT
INTERACTS WITH THE SEA BREEZE BOUNDARY. TIME HEIGHT ANALYSIS
SUGGESTS BEST SHOWER AND THUNDERSTORM POTENTIAL AT KILM...WITH LEAST
CONFIDENCE AT KFLO/KLBT. MVFR WILL BE LIKELY WITH ANY
PRECIPITATION...WITH TEMPO IFR IF A CELL MOVES DIRECTLY OVER A
TERMINAL. ATTM THE BEST CONFIDENCE OF TEMPO IFR WILL BE AT KILM.
WINDS WILL BE SE-S THIS AFTERNOON.
ACTIVITY WILL BE DIMINISHING LATER THIS EVENING...BUT A FEW SHOWERS
MAY PERSIST WELL AFTER DARK. WINDS WILL BECOME LIGHT AND VARIABLE
THIS EVENING. THE FRONT WILL WAVER IN THE VICINITY AND MAY NOT QUITE
REACH THE COAST EVEN BY MORNING...BUT THE WEAK GRADIENT AND SOMEWHAT
COOLER AIR COULD SET THE STAGE FOR SOME MVFR VSBYS/CIGS...WITH IFR
MORE LIKELY INLAND. VFR AFTER SUNRISE WITH SHOWERS POSSIBLE
KFLO/KMYR MID MORNING ON.
EXTENDED OUTLOOK...PREDOMINATELY VFR WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. BRIEF MORNING
FOG/STRATUS IS ALSO EXPECTED EACH DAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM TUESDAY...COLD FRONT WILL REMAIN WEST OF THE WATERS
THROUGH TONIGHT. THE GRADIENT AHEAD OF THIS FEATURE IS DIFFUSE...SO
SOUTHERLY WINDS WILL BE ONLY 5-10 KTS AT MOST TODAY...BUT POSSIBLY
UP TO 15 KTS NEAR-SHORE WITHIN THE SEA BREEZE CIRCULATION THIS
AFTN/EVE. WINDS WILL BECOME MORE UNIFORM TONIGHT AND VEER AROUND TOT
HE SW AT 10 KTS. SEAS WILL BE FORMED THROUGH A VARIETY OF WAVE
GROUPS...BUT THE TWO DISTINCT SE SWELLS...ONE AT AROUND 12 SEC...AND
THE OTHER AROUND 9 SEC...WILL CONTRIBUTE MOST SIGNIFICANTLY TO THE 2-
3 FT SEAS.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...A NEARLY STALLED OUT FRONT WILL BE
PARALLEL TO THE COAST FOR MUCH OF WEDNESDAY, HELD INLAND BY
LAGGING ENERGY ALOFT AS WELL AS THE SEA BREEZE. THE PROXIMITY OF
THE BOUNDARY AND THE LOW PRESSURES ALONG ITS LENGTH WILL KEEP THE
PRESSURE GRADIENT OVER THE WATERS QUITE LIGHT BY EFFECTIVELY
PUSHING THE BERMUDA HIGH ISOBARS FARTHER OUT TO SEA. THIS SHOULD
KEEP WIND SPEEDS CAPPED AT ABOUT 10KT. DIMINUTIVE WIND WAVES
COMBINED WITH DANNY SWELL TO YIELD A GENERAL 2 TO 3 FT WAVE
FORECAST. LOW PRESSURE RETROGRADES INTO GEORGIA ALONG THE BOUNDARY
WITH LITTLE EFFECT LOCALLY.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 300 AM TUESDAY...SOME UNCERTAINTY IN THIS FORECAST RELATED
TO THE YET TO BE DETERMINED POSITION OF THE FRONT FROM THE SHORT
TERM. MODELS HAVE BEEN WANTING TO SHOVE IT OFFSHORE BUT THE
LAGGING ENERGY/TROUGHINESS TO OUR WEST ARGUES THAT THERE MAY BE
LITTLE IMPETUS FOR THIS TO OCCUR. WIND AND SEAS WILL BOTH BE
PRETTY LIGHT AND THE WIND DIRECTION FORECAST IS REALLY THE MAIN
POINT OF UNCERTAINTY. FOR NOW HAVE CONTINUED TO PAINT A WEAK
ONSHORE WIND WITH THE BOUNDARY JUST OFF THE COAST.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...17
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MRR/17
Hazardous weather outlook, Aug 25, 4:20 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
520 AM EDT TUE AUG 25 2015
NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-260930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
520 AM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-260930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
520 AM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE RIP CURRENT RISK MAY BE ELEVATED FOR PORTIONS OF THE BEACHES
FOR MUCH OF THE PERIOD.
ELEVATED WATER LEVELS ARE EXPECTED AT THE BEACHES DURING THE TIME
OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND. THE HIGHEST HIGH
TIDE WILL BE IN THE EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-260930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
520 AM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-260930-
INLAND NEW HANOVER-
520 AM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ELEVATED WATER LEVELS ARE EXPECTED ALONG THE LOWER CAPE FEAR RIVER
DURING THE TIME OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND.
THE NIGHTTIME HIGH TIDE WILL BE THE HIGHEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
27
Flood, New Hanover
- When
- August 25, 1:27 PM EST to 3:00 PM EST
- Where
- New Hanover County, 2.08 mi SSW of East Wilmington to 2.05 mi SSW of East Wilmington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.192, -77.892
Flooding was reported at the 400 block of Robert E Lee Drive.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599830.